Hi I have been getting upset stomach and loose stool with flatulence is this hypo related as my stool is usually hard I take 100mcg Levo diagnosed 2011 thank you
Has your brand of levo been changed? Have you had tests for antibodies (Hashimoto's)?
Thank you no I have been taking Teva since August 2017 and had no stomach issues at all,
TPO antibodies 703.5 (<34)
TG antibodies 1200 (<115)
Also TSH of 5.1 (0.2 - 4.2)
You are undermedicated to have TSH 5.1 while on Levothyroxine. Ask your GP to increase dose. Being undermedicated may be why you have an upset stomach or you may simply have a stomach bug.
The goal of Levothyroxine is to restore the patient to euthyroid status. For most patients that will be when TSH is 0.2 - 1.0 with FT4 in the upper range. FT4 needs to be in the upper range in order that sufficient T3 is converted. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email email@example.com if you would like a copy of the Pulse article to show your GP.
I have upset stomach for 5 months
Since you've been taking Teva?
Brain not working sorry no even before Teva
Okay, you are undermedicated and need a dose increase. As I said, being undermedicated can cause stomach upset but your GP should do a tissue transglutaminase test to rule out coeliac disease which is fairly common in hypothyroid patients. You will need to continue eating gluten in 2 meals daily for up to six weeks prior to the blood test or it will give a negative result.
Even if the result is negative it may be worth giving up gluten after the tTg test as some people have sensitivity to gluten and you may find stomach and diarrhoea improve.
Thyroid peroxidase antibodies are positive for autoimmune thyroid disease (Hashimoto's). There is no cure for Hashimoto's which causes 90% of hypothyroidism. Levothyroxine treatment is for the low thyroid levels it causes. Many people have found that 100% gluten-free diet is helpful in reducing Hashi flares, symptoms and eventually antibodies. Reminder - continue eating gluten until after the tTg coeliac screen.
I was on a smaller amount before might that be why
Sorry I probably sound like a hypochondriac
You are not a hypochondriac, but GP may suggest you are. That is usually their fall back position. Right, in your shoes I would check vitamins etc as they are likely to be trashed and below range or only just in range. I have Hashi's and stick to a gluten free diet and then lacto free after a few months too. Hashis is the Jekylll and Hyde disease as you bloods can go up and down, symptoms come and go, get better, get worse. Post any vitamin results. Most important are ferritin, iron, folate, B12 and Vit D. Hopefully once they are at better levels things will improve. Which levo are you taking and when was dose increased and from what level to 100mcg?
Thank you I had vitamins and minerals tested and haven't heard back so i guess they are normal. I take Teva levothyroxine and dose was increased to 100mcg back in November 2014 from 50
It is better to check yourself re vitamins and minerals, what doctors consider ok is not always correct, never guess that they are normal if you do not hear anything. I always like to find out for myself what the levels are. If you live in the UK ask for a printout of results, then post on this site, for advice from some very knowledgeable people. I like to make sure they have been received back and have not gone missing.
Thanks I have been told vitamin levels fine and GP referring me to mental health services
Fine is an opinion, not a result. And, given that doctors know nothing about thyroid or nutrition, their opinion is often pretty useless. You need to know the exact numbers - your need to know exactly what tests were done - it is your legal right to know. You cannot just sit back and leave to your doctor - look where that has got you! A referral to mental health services, when it's very, very doubtful there's anything wrong with your mental health. What is wrong is your ignorant doctor and his opinions. You've got to take charge of your own health. And the first step towards doing that is to get copies of your blood test results.
You are under-medicated, and you have Hashi's, and your doctor doesn't seem to be doing a thing about it. You are never going to get well, that way, I'm afraid. And, having Hashi's just means it's going to get worse. Take charge now, before it gets any worse!
GP says I can't have the results
If you're in the UK, then you have a legal right to have your results under the 1998 Data Protection Act. If she refuses, she's breaking the law, and you can take steps to force her to hand them over. I don't think she'd like that, very much! If she still refuses, write to the practice manager, citing the Data Protection Act.
I would ask for vitamin results and post them on here. I would be wary of a referral to mental health until all avenues have been properly explored.
PS a lot of folks have reported issues with Teva medcaton
Greygoose and crimple talk a lot of sense you have to take control yourself, ask for a printout and post results on this site, before going down the mental health route. You have to look at all avenues not just go by what the doctors say.
Do you live in the Uk, last time I wanted a copy of my results, just rang up and visited the surgery about ten minutes later and found printout of results in a envelope waiting for me at reception. Never had any problems, we are entitled to a copy.
Yes I live in South West UK
It would be helpful to post results as Greygoose and seaside susie are excellent at looking at results, they have so much knowledge, hope you manage to get a copy, some surguries make a small charge towards ink and paper. But I would much prefer to get everything checked before going down the mental health route. If you look at posts from other people on this site doctors are not always right re the thyroid gland. Best of luck hope everything goes well for you. You just have to decide what you want and make up your own mind.
200mcg levo my FT4 14.6 (12 - 22) and TSH 4.65 (0.2 - 4.2) my hair is thinner have hard stool and sleeping...
sprays to get to help up my vitamin pls,as I'm only on 200,I u,and where can I buy them from,thanks ...
but eventually my anxiety was getting worse. So when I did eventually get a test after pestering the Dr...
Start a Community